MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOINTRAFIX SHEATHTRIAL 9MM *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US BIOINTRAFIX SHEATHTRIAL 9MM *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Catalog Number 254651
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and inspected.The complaint can be confirmed.It was observed that the tip of the device had become detached from the t-handle portion at the weld point.The laser lines of the device were heavily faded, and no lot number was present indicating that the device is at least 4 years old per the revision history of the drawing.It is possible that the device was mishandled or dropped on a hard surface therefore causing the tip to dislocate from the t-handle.However, given the information provided we cannot discern a definitive root cause for the reported failure.No lot numbers were supplied which precludes conducting a device history record (dhr) review.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).The lot number is unknown.
 
Event or Problem Description
It was reported by the affiliate via email that the calibrator broke on the device.The procedure was completed with no patient harm or time delay to the case.The affiliate reports that there is no further information available.Additional information received from the affiliate on (b)(4) 2019 reporting that lot number of the device is unknown.The affiliate also stated that the date of the event was (b)(6) 2019.It was also reported that the device broke during the procedure and the surgeon used a different material to complete the procedure.

Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8355964
Report Number1221934-2019-56451
Device Sequence Number2198536
Product Code LXH
UDI-Device Identifier10886705013425
UDI-Public10886705013425
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254651
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2019
Initial Report FDA Received Date02/20/2019
Patient Sequence Number1